Jump to content

Question about beta blockers


bamagirl
 Share

Recommended Posts

My neurologist puts his patients on beta blockers because they 'regulate' your blood pressure (at least for most people). People have a misunderstanding of BB's, they think that BB's LOWER blood pressure, when really they are just 'regulating' it. It's just that most of the time patients have high BP, so BB's will wind up lowering it.

In my case, the BB works in the opposite way and it raises my blood pressure. Regulates it.

Hope this makes sense....

Link to comment
Share on other sites

That is very interesting OC. I never thought about it that way or heard it in that way. I take it for the tachy but I don't take alot so I have not noticed a swing in b/p.

Bamagirl, I think it is a trial and error for most people. You try it, maybe in baby doses and see how you feel. I'm not sure of the half life of betablockers if they are all the same but I would guess if you took it, take a b/p reading about an 1hr later and see what it reads.

Link to comment
Share on other sites

Hi, at first my Neuro and old Cardio wanted to increase the Toprol to 50 mg and I didn't agree with it. I am already soo fatigue on the 25 mg. So, my new Cardio (who I originally saw) decided to try the Florinef on me again to raise my BP. My BP hasn't really gone up so maybe they cancel each other out...? I'm not really sure...

Link to comment
Share on other sites

Beta blockers are used to control my tachy episodes not my low blood pressure. Florinef and iv fluids are what my doctor uses to raise my bp. But, everyone is differrent so ask your doctor if you have concerns about your medicines or dosages.

Carmen

Link to comment
Share on other sites

Guest Belinda

At one point right before my imbecile old doc. realized what was going on I was on 200mg. Toprol XL daily.

Could not walk across room..now that I think about it..OMG!

This was the cardiologist, btw he didn't believe in autonomic problems in the beggining I have since left and considered lawsuit.

You know I guess my point is that beta-blockers like carmen said work ifn different ways in different people.

I am worried about starting up Atenolol again since my bP has been low also 90/60 and lower.,

Will ask electrophysiologist tommorow and post on it as I am seeing him in afternoon! This is good question.

Link to comment
Share on other sites

I think although the effect of beta blockers is to regulate both HR and BP, they often (but not always) have an effect of lowering both. To counter this, you can try to boost your BP with compression hose, fluids and salt. Many of us also take meds to increase BP (such as florinef, midodrine or mestinon) along with beta blockers.

Link to comment
Share on other sites

I have been feeling lousy for about a week. I have been on Nadolol but when I went to dr. yesterday my HR was very low, so she lowering my dose hoping it helps with low, low energy and foggy. She went to seminar today and the speaker was neuro from Stl Louis Univ. Hosp. and it was on autonomic system. She said we were doing everything he was talking about, but said she bet she was the only one who new about Pots and NMH and could follow the Dr. At least we have someone nearby who we can use as back up. what a relief!! two weeks ago The dr said my bp and HR were best she'f read in 10 years. Up and down, up and down!

Link to comment
Share on other sites

beta blockers invariably lower my BP. when i was at vandy they actually cut the trial dose in half for me (though i didn't technically know it was a beta blocker until after the fact) b/c my BP was too low to start with; the nurse called the attending at home to check with him as it was a sunday.

but back to the point...currently i take a small dose of a beta blocker but ONLY with several other things that help keep my BP up (midodrine, mestinon, seasonale, DDAVP, compression hose, lots of salt/fluids, etc.).

hope this helps,

B) melissa

Link to comment
Share on other sites

rachel, it is so nice to finally hear someone has reacted to BB the same as i have!! i thought i was the only one that got increased bp with betas, since everyone says that betas only lower bp, my bp which has always been too low has actually gone up little when i increased my betas, and no one could give me a clue as to why, i felt so strange!!

radha

Link to comment
Share on other sites

Bama Girl,

You have very low BP (mine also gets nearly that low, but not on a daily basis). if you take a BB I would definitley talk to your doctor about taking a small dose (I take a quarter of a 20 mg tablet of Inderal, i.e., 5 mg) and ask him/her about using it conjunction with something that is going to raise your BP such as Midodrine or Florinef.

Just my personal opinion, but I don't know that you could tolerate a BB by itself without some other counter measure for raising your BP. Have you tried beta blockers, florinef or any of these meds before?

Hope you find something that helps soon.

Hugs

Gena

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...